Alert archive / California / Wind Advisories in 2018

Wind Advisory 8, NWS Sacramento, CA

May 10, 2018

NWS Sacramento, CA issued this wind advisory at May 10, 2018, 7:45 AM PDT. It took effect at May 11, 2018, 10:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 10, 2018, 7:45 AM PDT (14:45 UTC)
In effect from
May 11, 2018, 10:00 AM PDT
Expired
May 11, 2018, 6:00 PM PDT
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

373 
WWUS76 KSTO 101445
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
745 AM PDT Thu May 10 2018

...Strong, Gusty North Winds in the Sacramento Valley on 
Friday...

.Strong and gusty north winds will develop on Friday over 
the Sacramento Valley, especially on the west side of the 
valley. 

CAZ015>017-111500-
/O.NEW.KSTO.WI.Y.0008.180511T1700Z-180512T0100Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Sacramento
745 AM PDT Thu May 10 2018

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PDT FRIDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 10 AM to 6 PM PDT Friday. 

* TIMING...Increasing north winds Friday morning, continuing into
  early Friday evening. 

* WINDS...North winds 20 to 30 mph with gusts to 40 mph or higher,
  especially west of Interstate 5. 

* IMPACTS...Loose objects blown down or away. Possible downed tree
  limbs. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 40 mph or higher are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
2 follow-up statements
625 
WWUS76 KSTO 102221
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
321 PM PDT Thu May 10 2018

...Strong, Gusty North Winds in the Sacramento Valley on Friday...

.Strong and gusty north winds will develop over the Sacramento 
Valley on Friday, especially on the west side of the valley. The 
strong winds are forecast to spread into the eastern half of 
Solano County and Delta during the morning and afternoon. 

CAZ018-111800-
/O.EXA.KSTO.WI.Y.0008.180511T1700Z-180512T0100Z/
Carquinez Strait and Delta-
Including the city of Fairfield/Suisun
321 PM PDT Thu May 10 2018

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PDT FRIDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 10 AM to 6 PM PDT Friday. 

* TIMING...Increasing north winds Friday morning, continuing 
  into early Friday evening. 

* WINDS...North winds 20 to 30 mph with gusts to 40 mph or higher,
  especially the eastern half of Solano County and the Delta.  

* IMPACTS...Loose objects blown away. Possible downed tree limbs.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 40 mph or higher are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ015>017-111800-
/O.CON.KSTO.WI.Y.0008.180511T1700Z-180512T0100Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Sacramento
321 PM PDT Thu May 10 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM PDT
FRIDAY...

* TIMING...Increasing north winds Friday morning, continuing 
  into early Friday evening. 

* WINDS...North winds 20 to 30 mph with gusts to 40 mph or 
  higher, especially west of Interstate 5. 

* IMPACTS...Loose objects blown away. Possible downed tree limbs.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 40 mph or higher are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
974 
WWUS76 KSTO 111134
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
434 AM PDT Fri May 11 2018

...Strong, Gusty North Winds in the Sacramento Valley on today...

.Strong and gusty north winds will increase over the Sacramento 
Valley today, especially on the west side of the valley. The 
strong winds are forecast to spread into the eastern half of 
Solano County and Delta during the morning and afternoon.

CAZ015>018-120100-
/O.CON.KSTO.WI.Y.0008.180511T1700Z-180512T0100Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Fairfield/Suisun
434 AM PDT Fri May 11 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM PDT THIS EVENING...

* TIMING...Increasing north winds this morning, continuing into
  early evening. 

* WINDS...North winds 20 to 30 mph with gusts to 40 mph or 
  higher, especially west of Interstate 5. 

* IMPACTS...Loose objects blown away. Possible downed tree limbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 40 mph or higher are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media 
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 10, 3:21 AM PDT, 4 hours 24 minutes earlier.

Area forecast discussion, May 10, 3:21 AM PDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
321 AM PDT Thu May 10 2018

.SYNOPSIS...
Warm and dry weather continues. Slight cooling returns early next
week along with a chance of showers and thunderstorms over the
mountains.

&&

.DISCUSSION...
Some high clouds overhead associated with weak short-waves moving
through the broad trough over NorCal. Current temperatures are a
bit cooler compared to 24 hours ago and range from the mid 30s in
the mountain valleys to the lower 60s across milder portions of
the Central Valley.

Onshore gradients have slackened considerably since Wednesday, so
not expecting any stratus to make it inland into the Sacramento
region this morning. Temperatures will be up slightly for most
areas today with little or no synoptic warming.

Stronger wave moves down from the PacNW on Friday eventually
forming a closed low over the Great Basin by late in the day. A
few showers will be possible Friday afternoon in the Sierra south
of Lake Tahoe ahead of the strong short-wave.

However, the bigger impact will be gusty northerly winds that
develop Friday as a strong barrier jet sets up along the west side
of the Sacramento Valley and continues Friday night. MFR-SAC
gradient forecast to peak around 11 mbs with gusts around 40 mph
possible during the day in the valley and continuing Friday night
over the western foothills.

The closed low is forecast to remain centered near where the
Utah/Nevada/Idaho borders meet through the weekend. Temperatures
will remain a little above average with a chance of late day
showers and thunderstorms over the Sierra Nevada.

&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)
Next week a blocking pattern is expected across the region, with
an upper low centered over the Great Basin and an upper level over
the Pacific Northwest. This setup will bring cooler, near normal
temperatures along with mountain showers and afternoon/evening
thunderstorms. A Pacific upper low approaches mid week, keeping
this general pattern going through the rest of the week, and
bringing below normal temperatures. The core of the low moving is
currently expected to move inland late Thursday into Friday,
though there are hints of lingering mountain showers potentially
into the weekend. EK

&&

.AVIATION...
VFR conditions continue over the next 24 hours at the TAF sites
with mostly clear skies and winds generally 10kt or less. Gusts to
30 kt possible in the Delta area this morning through 18z. EK

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM to 6 PM PDT Friday for Central
Sacramento Valley-Northern Sacramento Valley-Southern Sacramento
Valley.

&&

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.